Alert archive / West Virginia / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 14, 2018, 2:18 PM EDT for 29 counties in West Virginia; 6 counties in Ohio. It took effect at Apr 15, 2018, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 2:18 PM EDT (18:18 UTC)
- In effect from
- Apr 15, 2018, 10:00 AM EDT
- Expired
- Apr 16, 2018, 4:05 AM EDT
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 35 counties
Athens County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WGUS61 KRLX 141818 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 218 PM EDT Sat Apr 14 2018 ...A Cold Front with heavy rain and thunderstorms will move through the area on Sunday... WVZ015-016-018-024>034-039-040-515>526-150230- /O.NEW.KRLX.FF.A.0003.180415T1400Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kanawha-Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Charleston, South Charleston, Saint Albans, Spencer, Grantsville, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 218 PM EDT Sat Apr 14 2018 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... The National Weather Service in Charleston has issued a * Flash Flood Watch for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, and southern West Virginia, including the following areas, in central West Virginia, Braxton, Calhoun, Clay, Gilmer, Roane, and Taylor. In northeast West Virginia, Northwest Pocahontas, Northwest Randolph, Northwest Webster, Southeast Pocahontas, Southeast Randolph, and Southeast Webster. In northern West Virginia, Barbour, Harrison, Lewis, and Upshur. In southeast West Virginia, Northwest Fayette, Northwest Nicholas, Northwest Raleigh, Southeast Fayette, Southeast Nicholas, and Southeast Raleigh. In southern West Virginia, Boone, Kanawha, Logan, McDowell, Mingo, and Wyoming. * From Sunday morning through late Sunday night * A cold front with thunderstorms and heavy rain will move through the area on Sunday. The heaviest rainfall is forecast to fall over the steep terrain of Eastern West Virginia, and flash flooding of small streams and creeks will be possible. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kistner
6 follow-up statements
258 WGUS61 KRLX 150146 FFARLX Flood Watch National Weather Service Charleston WV 946 PM EDT Sat Apr 14 2018 ...A Cold Front with heavy rain and thunderstorms will move through the area on Sunday... WVZ015-016-018-024>034-039-040-515>526-151000- /O.CON.KRLX.FF.A.0003.180415T1400Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kanawha-Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Charleston, South Charleston, Saint Albans, Spencer, Grantsville, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 946 PM EDT Sat Apr 14 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... The Flash Flood Watch continues for * Portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, and southern West Virginia, including the following areas, in central West Virginia, Braxton, Calhoun, Clay, Gilmer, Roane, and Taylor. In northeast West Virginia, Northwest Pocahontas, Northwest Randolph, Northwest Webster, Southeast Pocahontas, Southeast Randolph, and Southeast Webster. In northern West Virginia, Barbour, Harrison, Lewis, and Upshur. In southeast West Virginia, Northwest Fayette, Northwest Nicholas, Northwest Raleigh, Southeast Fayette, Southeast Nicholas, and Southeast Raleigh. In southern West Virginia, Boone, Kanawha, Logan, McDowell, Mingo, and Wyoming. * From Sunday morning through late Sunday night * A cold front with thunderstorms and heavy rain will move through the area on Sunday. The heaviest rainfall is forecast to fall over the steep terrain of Eastern West Virginia, and flash flooding of small streams and creeks will be possible. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
977 WGUS61 KRLX 150802 FFARLX Flood Watch National Weather Service Charleston WV 402 AM EDT Sun Apr 15 2018 ...A Cold Front with heavy rain and thunderstorms will move through the area on Sunday... WVZ015-016-018-024>034-039-040-515>526-151900- /O.CON.KRLX.FF.A.0003.180415T1400Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kanawha-Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Charleston, South Charleston, Saint Albans, Spencer, Grantsville, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 402 AM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, and southern West Virginia, including the following areas, in central West Virginia, Braxton, Calhoun, Clay, Gilmer, Roane, and Taylor. In northeast West Virginia, Northwest Pocahontas, Northwest Randolph, Northwest Webster, Southeast Pocahontas, Southeast Randolph, and Southeast Webster. In northern West Virginia, Barbour, Harrison, Lewis, and Upshur. In southeast West Virginia, Northwest Fayette, Northwest Nicholas, Northwest Raleigh, Southeast Fayette, Southeast Nicholas, and Southeast Raleigh. In southern West Virginia, Boone, Kanawha, Logan, McDowell, Mingo, and Wyoming. * From 10 AM EDT this morning through late tonight * A cold front with thunderstorms and heavy rain will move through the area on Sunday. The heaviest rainfall is forecast to fall over the steep terrain of Eastern West Virginia, and flash flooding of small streams and creeks will be possible. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
164 WGUS61 KRLX 151634 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 1234 PM EDT Sun Apr 15 2018 ...A Cold Front with heavy rain and thunderstorms will slowly move through the area today and tonight... OHZ066-067-075-076-084-085-WVZ008>011-017-019-020-160045- /O.EXA.KRLX.FF.A.0003.000000T0000Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Washington-Vinton-Meigs-Jackson WV-Wood- Pleasants-Tyler-Wirt-Ritchie-Doddridge- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Pomeroy, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Elizabeth, Harrisville, Pennsboro, and West Union 1234 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Charleston has expanded the * Flash Flood Watch to include portions of southeast Ohio and West Virginia, including the following areas, in southeast Ohio, Athens, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Doddridge, Jackson WV, Pleasants, Ritchie, Tyler, Wirt, and Wood. * Through late tonight * A cold front with thunderstorms and heavy rain will move through the area today and tonight. Heavy rainfall is expected across Northern West Virginia into Southeast Ohio. Flash flooding of small streams and creeks will be possible. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WVZ015-016-018-024>034-039-040-515>526-160045- /O.CON.KRLX.FF.A.0003.000000T0000Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kanawha-Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of Charleston, South Charleston, Saint Albans, Spencer, Grantsville, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 1234 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, and southern West Virginia, including the following areas, in central West Virginia, Braxton, Calhoun, Clay, Gilmer, Roane, and Taylor. In northeast West Virginia, Northwest Pocahontas, Northwest Randolph, Northwest Webster, Southeast Pocahontas, Southeast Randolph, and Southeast Webster. In northern West Virginia, Barbour, Harrison, Lewis, and Upshur. In southeast West Virginia, Northwest Fayette, Northwest Nicholas, Northwest Raleigh, Southeast Fayette, Southeast Nicholas, and Southeast Raleigh. In southern West Virginia, Boone, Kanawha, Logan, McDowell, Mingo, and Wyoming. * Through late tonight * A cold front with thunderstorms and heavy rain will move through the area on Sunday. The heaviest rainfall is forecast to fall over the steep terrain of Eastern West Virginia, and flash flooding of small streams and creeks will be possible. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Kistner
161 WGUS61 KRLX 152354 FFARLX Flood Watch National Weather Service Charleston WV 754 PM EDT Sun Apr 15 2018 ...A Cold Front with heavy rain will slowly move through the area overnight... OHZ066-067-075-076-084-085-WVZ008>011-015>020-024>034-039-040- 515>526-160800- /O.CON.KRLX.FF.A.0003.000000T0000Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Washington-Vinton-Meigs-Jackson WV-Wood- Pleasants-Tyler-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- McDowell-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, Hamden, Pomeroy, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 754 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... The Flash Flood Watch continues for * Portions of southeast Ohio and West Virginia, including the following areas, in southeast Ohio, Athens, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Barbour, Boone, Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Kanawha, Lewis, Logan, McDowell, Mingo, Northwest Fayette, Northwest Nicholas, Northwest Pocahontas, Northwest Raleigh, Northwest Randolph, Northwest Webster, Pleasants, Ritchie, Roane, Southeast Fayette, Southeast Nicholas, Southeast Pocahontas, Southeast Raleigh, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wirt, Wood, and Wyoming. * Until 5 AM EDT Monday * A cold front with heavy rain will move through the area overnight. Flooding of streams and creeks will be possible. The heaviest rainfall is forecast to fall over the steep terrain of eastern West Virginia. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
523 WGUS61 KRLX 160245 FFARLX Flood Watch National Weather Service Charleston WV 1045 PM EDT Sun Apr 15 2018 OHZ066-067-075-084-085-WVZ015-024>026-033-034-160345- /O.CAN.KRLX.FF.A.0003.000000T0000Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Perry-Morgan-Athens-Vinton-Meigs-Kanawha-Mingo-Logan-Boone- McDowell-Wyoming- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, McArthur, Hamden, Pomeroy, Charleston, South Charleston, Saint Albans, Williamson, Logan, Chapmanville, Man, Madison, Welch, Gary, War, Mullens, Oceana, and Pineville 1045 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Ohio and southern West Virginia has been cancelled. However, some flood warnings remain in effect. Rainfall is moving out of the area, so flooding outside of the existing warnings is not expected. $$ OHZ076-WVZ008>011-016>020-027>032-039-040-515>526-160900- /O.CON.KRLX.FF.A.0003.000000T0000Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Marietta, Belpre, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 1045 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... The Flash Flood Watch continues for * Portions of southeast Ohio and West Virginia, including the following areas, in southeast Ohio, Washington. In West Virginia, Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Lewis, Northwest Fayette, Northwest Nicholas, Northwest Pocahontas, Northwest Raleigh, Northwest Randolph, Northwest Webster, Pleasants, Ritchie, Roane, Southeast Fayette, Southeast Nicholas, Southeast Pocahontas, Southeast Raleigh, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wirt, and Wood. * Until 5 AM EDT Monday * A cold front with heavy rain will move through the area overnight. Flooding of streams and creeks will be possible. The heaviest rainfall is forecast to fall over the steep terrain of eastern West Virginia. * Rapid rises on streams and creeks may cause flooding of roads and lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
139 WGUS61 KRLX 160805 FFARLX Flood Watch National Weather Service Charleston WV 405 AM EDT Mon Apr 16 2018 OHZ076-WVZ008>011-016>020-027>032-039-040-515>526-160915- /O.CAN.KRLX.FF.A.0003.000000T0000Z-180416T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- Including the cities of Marietta, Belpre, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman 405 AM EDT Mon Apr 16 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Ohio and West Virginia has been cancelled. Heavy rain has exited the watch area. Light rain lingers early this morning but it is not expected be excessive. However, flood warnings remain in effect...heed any road closures and do not drive through flooded roadways even if there are not road closed signs. Turn around, don't drown. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 14, 1:20 PM EDT, 58 minutes earlier.
Area forecast discussion, Apr 14, 1:20 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Charleston WV 120 PM EDT Sat Apr 14 2018 .SYNOPSIS... Isolated thunderstorms across the Ohio Valley this afternoon ahead of a strong cold front. Front crosses Sunday, followed by colder air. High pressure Tuesday. Cold front Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 1035 AM Saturday...Updated PoP for this afternoon and this evening by just delaying the arrival into SE Ohio by a couple hours. Also, based on latest meso model trends, the rain should not make it as far eastward this evening as previously thought, so have low chance PoP making it just past I77 this afternoon and evening. Holding off any significant rain east of I77 until Sunday morning. As of 240 AM Saturday... Most of Saturday will remain dry, however, there will be a chance for showers, and isolated thunderstorms later this afternoon and evening, mainly across parts of southeast Ohio and northeast Kentucky, as a cold front slowly approaches from the west, and a low pressure wave moves east across northern Ohio along a stalled frontal boundary. Overall, still limited instability expected, and any storms that do develop should be relatively low topped. However, could still have strong winds with any storms that develop, particularly across northeast Kentucky, due to the potential for stronger winds aloft making it to the surface, but overall, probability appears low. A marginal risk for severe has been placed across NE KY counties for today. Most convection should gradually decrease late tonight with loss of heating, however, precipitation will ramp back up again overnight, with the approach of the cold front. Bulk of precipitation with this front should generally hold off until the short term period. Otherwise, a rather dry air mass still remains in place, and parts of WV will still have rather low relative humidity, along with gusty winds. Will likely issue an sps for some of the more vulnerable fire danger areas for today. Red flag not expected to be met today. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... As of 305 AM Saturday... As a low pressure system moves into the Great Lakes region, a cold front will push through the forecast area on Sunday. This is a pretty dynamic system with a deep upper level low over the middle Mississippi Valley Sunday, and gradually moving eastward through the southern Great Lakes into Tuesday. Lots of low level moisture will be available Sunday...PWAT values top out around 1.5 inches just ahead of the front. This should lead to showers and storms with heavy rain. For the Sunday and Sunday night periods, 1-1.5 inches of rain for the middle Ohio River Valley, with some amounts over two inches in the WV mountains. Confidence is increasing in the potential for flooding, first on small creeks and streams, but then possibly even along some main stem rivers as the water drains through the system into midweek. Will continue HWO mention of potential flooding. Initially, expecting a fairly stout cap in place, but models do show this eroding into Sunday afternoon. The combination of good dynamic lift and some thermodynamic help -- CAPE up to around 500 J/kg -- should lead to thunderstorms Sunday. Strong directional and speed shear will also be in place, which could lead to some strong to severe thunderstorms Sunday. SPC has a marginal risk of severe weather over most of the forecast area. Behind the cold front, cold air surges in. As the upper level low passes by to the north, we should have decent wraparound moisture flow into Tuesday. As 850mb temps drop into the -5C to -8C range late Monday into Monday night expect rain to transition to snow. Have some minor accumulations in the mountains of generally and inch or less. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... As of 305 AM Sunday... Brief high pressure will cross Tuesday night -- although the GFS is now trying to show some shower activity associated to a warm front along US route 50. Did not include this just yet. A quick moving low pulls a cold front through Wednesday night or Thursday. The GFS is faster than the ECMWF with this. Went mostly dry Thursday night into Friday but models are inconsistent with the synoptic pattern so confidence is rather low. && .AVIATION /17Z SATURDAY THROUGH WEDNESDAY/... As of 120 PM Saturday... VFR conditions throughout most of the forecast period expected. However, showers and thunderstorms will enter the region tomorrow out ahead of an approaching cold front. MVFR to IFR conditions will be possible as well as strong gusty winds, however the heaviest rain may hold off until 18Z tomorrow at some sites. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: High today, medium tomorrow. ALTERNATE SCENARIOS: Widespread convection could develop earlier than expected tomorrow. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H M M M HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY H H H H H H H H H M M M PKB CONSISTENCY H H H H H H H H H M M L CKB CONSISTENCY H H H H H H H H H M M M AFTER 18Z SUNDAY... IFR likely in showers and thunderstorms Sunday and Sunday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MZ/SL NEAR TERM...MPK/SL SHORT TERM...MZ LONG TERM...MZ AVIATION...MPK
Hazardous weather outlook, Apr 14, 3:15 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 315 AM EDT Sat Apr 14 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-150715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 315 AM EDT Sat Apr 14 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Showers and thunderstorms are expected Sunday. Some of the storms could be strong to severe with damaging winds the most likely threat. Heavy rainfall will also be possible, leading to potential flooding along creeks and streams. As this water drains through the waterways, some river flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Flash Flood Watches in West Virginia, 2018Flash Flood Watches in Ohio, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.